MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN NEURO RENEGADE HI FLO 150/10; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC - MINN NEURO RENEGADE HI FLO 150/10; CATHETER, CONTINUOUS FLUSH
Catalog Number M003182900US0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.Visual inspection revealed that the microcatheter was compressed at 49.0cm distal to the strain relief, separated on its distal shaft and the distal tip was ripped off.The distal tip marker was not returned with the catheter.The microcatheter was kinked, compressed and deformed under the strain relief and just distal to the strain relief.Functional testing could not be performed due to the condition of the returned device.A 0.016 inch mandrel was advanced in the proximal end of the catheter and lot of friction was experienced.The cause for the catheter kinked, shaft flat/crushed, shaft deformed, and catheter friction could not be definitively determined because these were not previously reported.Information available indicated that the reported issue was observed during tip shaping.It is probable that the ripped off catheter tip likely occured during the tip shaping.It is likely that holding the device too close and/or to the steam source contributed to the reported issue.Per the device dfu: "shape microcatheter by holding mandrel/microcatheter assembly no closer than 2.54 cm (1 in) from steam source for approximately 10 seconds.Do not position microcatheter closer than 2.54 cm (1 in) from the steam source.Damage to the microcatheter may result." based on the information available, an assignable cause of use error was assigned to this event.
 
Event or Problem Description
The microcatheter was returned for analysis and it was discovered that the catheter distal tip was ripped off.There were no consequences to the patient.

Brand Name
NEURO RENEGADE HI FLO 150/10
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key5991945
Report Number0009616684-2016-00002
Device Sequence Number11222026
Product Code KRA
UDI-Device Identifier08714729767510
UDI-Public(01)08714729767510(17)190131(10)18872347
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K000177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberM003182900US0
Device Lot Number18872347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2016
Initial Report FDA Received Date09/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1